Thanks Thanks:  0
Likes Likes:  0
Results 1 to 2 of 2
  1. #1
    Join Date
    Feb 2007
    Posts
    75
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Just started Lamotrigine two weeks ago

    Hi;

    l have a question. l was weaned of Topomax because of problems with my eyesight, one of the rare side effects of Topomax although, Topomax worked wonderfully for me.

    l was then switched to Lamotrigine, starting very slowly working up to the 200mg. and at the moment, l am at the 50 mg. point.

    My question is, l was talking to the Psychiatrist on Friday and explaining to her that l was still feeling rather Depressed, and she said that l would not feel the effects of Lamotrigine until l am taking the full dosage.

    l sometimes have Depression coming in overwhelming waves where l want to cry. l am prone to panic and anxiety attacks, with GAD, PTSD, Agoraphobia, so l am not sure if that is an attack coming on, but with the Topomax, my moods were alot more stable than what they are like right now.

    So is this normal at this stage of taking Lamotrigine? l just feel my issues are worse now. l do have Clonazepam for when l need it , so should l be taking it for these moments just to get by?

    Michelle

  2. #2
    Join Date
    Mar 2004
    Location
    Ottawa, Canada
    Posts
    36,756
    Mentioned
    24 Post(s)
    Tagged
    0 Thread(s)

    Re: Just started Lamotrigine two weeks ago

    Quote Originally Posted by chelles View Post
    l was then switched to Lamotrigine, starting very slowly working up to the 200mg. and at the moment, l am at the 50 mg. point.

    My question is, l was talking to the Psychiatrist on Friday and explaining to her that l was still feeling rather Depressed, and she said that l would not feel the effects of Lamotrigine until l am taking the full dosage.

    l sometimes have Depression coming in overwhelming waves where l want to cry. l am prone to panic and anxiety attacks, with GAD, PTSD, Agoraphobia, so l am not sure if that is an attack coming on, but with the Topomax, my moods were alot more stable than what they are like right now.

    So is this normal at this stage of taking Lamotrigine? l just feel my issues are worse now. l do have Clonazepam for when l need it , so should l be taking it for these moments just to get by?

    Michelle
    I would advise you to double check with your psychiatrist, Chelle. However, the clonazepam was prescribed for anxiety and if you're feeling greater anxiety I would say yes, take it as prescribed to help manage that. It will take a while for the lamotrigine to "kick in" and also while you increase the dose. Additionally, I suspect that the Topamax may be better at managing anxiety (although the good news is that for many people lamotrigine is better at managing mood swings). If you're also experiencing more depression, talk to your psychiatrist about whether adding in one of the SSRIs would help. You may be right that it is caused by waves of anxiety rather than waves of depression per se.

Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Disclaimer: PsychLinks is not responsible for the content of posts or comments by forum members.

Additional Forum Web Design by PsychLinks
© All rights reserved.